Research

Shear instability for stratified hydrostatic flows


Reference:

Chumakova, L., Menzaque, F. E., Milewski, P. A., Rosales, R. R., Tabak, E. G. and Turner, C. V., 2009. Shear instability for stratified hydrostatic flows. Communications on Pure and Applied Mathematics, 62 (2), pp. 183-197.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

http://dx.doi.org/10.1002/cpa.20245

Abstract

Stratified flows in hydrostatic balance are studied in both their multilayer and continuous formulations. A novel stability criterion is proposed for stratified flows, which reinterprets stability in terms not of growth of small perturbations but of the well-posedness of the time evolution. This reinterpretation allows one to extend the classic results of Miles and Howard concerning steady and planar flows to the realm of flows that are nonuniform and unsteady.

Details

Item Type Articles
CreatorsChumakova, L., Menzaque, F. E., Milewski, P. A., Rosales, R. R., Tabak, E. G. and Turner, C. V.
DOI10.1002/cpa.20245
DepartmentsFaculty of Science > Mathematical Sciences
RefereedYes
StatusPublished
ID Code26687

Export

Actions (login required)

View Item